Acta Mathematica

Everywhere discontinuous harmonic maps into spheres

Tristan Rivière

Full-text: Open access

Article information

Acta Math. Volume 175, Number 2 (1995), 197-226.

Received: 14 December 1993
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

1995 © Almqvist & Wiksell


Rivière, Tristan. Everywhere discontinuous harmonic maps into spheres. Acta Math. 175 (1995), no. 2, 197--226. doi:10.1007/BF02393305.

Export citation


  • Bethuel, F., A characterization of maps in H1 (B3, S2) which can be approximated by smooth maps. Ann. Inst. H. Poincaré Anal. Non Linéaire, 7 (1990), 269–286.
  • —, On the singular set of stationary harmonic maps. Manuscripta Math., 78 (1993), 417–443.
  • Bethuel, F., Brezis, H. & Coron, J.-M., Relaxed energies for harmonic maps, in Variational Methods (H. Berestycki, J.-M. Coron & I. Ekeland, eds.). Birkhäuser, Boston, MA, 1990.
  • Bethuel, F. & Zheng, X., Density of smooth functions between two manifolds in Sobolev spaces. J. Funct. Anal., 80 (1988), 60–75.
  • Brezis, H. & Coron, J.-M., large solutions for harmonic maps in two dimensions. Comm. Math. Phys., 92 (1983), 203–215.
  • Brezis, H., Coron, J.-M. & Lieb, E., Harmonic maps with defects. Comm. Math. Phys., 107 (1986), 649–705.
  • Evans, L. C., Partial regularity for stationary harmonic maps into the sphere. Arch. Rational Mech. Anal., 116 (1991), 101–113.
  • Giaquinta, M., Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Princeton Univ. Press, Princeton, NJ, 1983.
  • Giaquinta, M., Modica G. & Souček, J., The Dirichlet energy of mappings with values into the sphere. Manuscripta Math., 65 (1989), 489–507.
  • —, Cartesian currents and variational problems for mappings into spheres. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 16 (1990), 393–485.
  • Hardt, R., Lin F. H. & Poon, C., Axially symmetric harmonic maps minimizing a relaxed energy. Comm. Pure Appl. Math., 45 (1992), 417–459.
  • Helein, F., Régularité des applications faiblement harmoniques entre une surface et une variété riemannienne. C. R. Acad. Sci. Paris Sér I Math., 312 (1991), 591–596.
  • Hildebrandt, S., Kaul, H. & Widman, K. O., An existence theorem for harmonic mappings of Riemannian manifolds. Acta Math., 138 (1977), 1–15.
  • Morrey, C. B., Multiple Integrals in the Calculus of Variations. Springer-Verlag, New York, 1966.
  • Rivière, T., Harmonic maps from B3 into S2 having a line of singularities. C. R. Acad. Sci. Paris Sér. I Math., 101 (1991), 583–587.
  • Rivière, T., Construction d'un dipôle. Preprint 9303, Ecole Normale Supérieure de Cachan, 1993.
  • Rivière, T., Regularité des applications harmoniques à valeur dans les tores de révolution. Ph.D. Thesis, Université de Paris VI, 1993.
  • Schoen R. & Uhlenbeck, K., A regularity theory for harmonic maps. J. Differential Geom., 17 (1982), 307–335.